Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 4, 2021, 2:49 PM MDT for Broadwater County, Montana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 2:49 PM MDT (20:49 UTC)
- Expired
- Jul 4, 2021, 3:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Great Falls, MT
County Broadwater County, MT
The radar
The Great Falls radar (KTFX), 93 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118
WWUS85 KTFX 042049
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
249 PM MDT Sun Jul 4 2021
MTZ014-052-053-042115-
Broadwater-Jefferson-Central and Southern Lewis and Clark-
249 PM MDT Sun Jul 4 2021
...THUNDERSTORMS WILL AFFECT SOUTHEASTERN LEWIS AND CLARK...
NORTHWESTERN BROADWATER...AND NORTHEASTERN JEFFERSON COUNTIES...
At 247 PM MDT, thunderstorms were located 10 miles east of East
Helena, or 15 miles east of Helena, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Helena, East Helena, Montana City, Winston, York, Alhambra, Spring
Meadow Lake State Park, Clancy, Jefferson City and Goose Bay.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near Canyon Ferry Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4660 11215 4681 11160 4680 11153 4682 11152
4676 11149 4675 11146 4664 11141 4662 11132
4656 11132 4654 11134 4652 11128 4647 11126
4635 11202
TIME...MOT...LOC 2047Z 246DEG 47KT 4658 11170
$$
RCGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:08 PM MDT, 41 minutes earlier.
Area forecast discussion, Jul 4, 2:08 PM MDT, 41 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 208 PM MDT Sun Jul 4 2021 .SYNOPSIS... Showers and thunderstorms will move through Southwest and Central MT this evening, while a cool front moves southward from Canada through North Central MT after Midnight. Overall temperatures will be above normal all week, with Wednesday likely being the hottest work day. There will be scattered thunderstorms through Wednesday, but a significant amount of precipitation is not expected at this time. && .DISCUSSION... Tonight through Tuesday...The first round of showers/storms is exiting the eastern portions of the region at 2 PM, as the next wave of thunderstorms moves into the western portions of the region. These storms will move through our region late this afternoon/evening and could impact firework display, mostly south of a line from Helena to Lewistown. A wind shift will move southward through North Central MT, mostly after Midnight. On Monday, NBM temperatures look on track. I don't think the cloud cover will be enough to hold temperatures down, along with the dry soil conditions. In Southwest MT, afternoon temperatures still look to approach 90 degrees. Temperatures warm to about 4 to 8 degrees above normal on Tuesday afternoon, with a few isolated showers/thunderstorms possible around Havre/Harlem. Wednesday through Friday...An upper level disturbance will move through the region on Wednesday, thus the chances for thunderstorms look a bit higher on this day. It is hot ahead of this disturbance, with the airmass cooling a bit for Thu/Fri. Although afternoon temperatures are likely to remain above normal. Saturday and Sunday...Overall expect above normal temperatures next weekend along with dry conditions, as the upper level ridge rebuilds over the region. Brusda && .AVIATION... 1155 AM MDT Sun Jul 4 2021 (04/18Z TAF period) Scattered showers/thunderstorms will affect portions of Central and Southwest MT through out 08z Monday. A surface wind shift to the northwest/north will move southward through North Central MT early on Monday morning. An isolated shower is possible along this cool front, but confidence is low at this point that any shower will affect a terminal. Overall, VFR conditions will prevail across the region through the period. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Thunderstorms are expected over the Central and Southern portions of the region this evening, as a wind shift moves through the northern portions of the region after Midnight. Wednesday looks to be hot, along with thunderstorms. On Thursday, the upper level ridge breaks down, resulting in higher wind speeds. There is the potential that some fire weather highlights might be needed for portions of the region later this week. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 55 82 54 89 / 0 0 10 10 CTB 54 76 53 82 / 0 10 30 10 HLN 61 89 58 95 / 20 10 10 0 BZN 57 88 52 94 / 40 20 10 10 WYS 48 75 41 84 / 40 60 20 10 DLN 57 87 51 91 / 40 30 0 0 HVR 57 84 56 85 / 10 10 30 30 LWT 58 82 55 85 / 20 20 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 4, 2:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
249 PM MDT Sun Jul 4 2021
MTZ014-052-053-042115-
Broadwater-Jefferson-Central and Southern Lewis and Clark-
249 PM MDT Sun Jul 4 2021
...THUNDERSTORMS WILL AFFECT SOUTHEASTERN LEWIS AND CLARK...
NORTHWESTERN BROADWATER...AND NORTHEASTERN JEFFERSON COUNTIES...
At 247 PM MDT, thunderstorms were located 10 miles east of East
Helena, or 15 miles east of Helena, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Helena, East Helena, Montana City, Winston, York, Alhambra, Spring
Meadow Lake State Park, Clancy, Jefferson City and Goose Bay.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near Canyon Ferry Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4660 11215 4681 11160 4680 11153 4682 11152
4676 11149 4675 11146 4664 11141 4662 11132
4656 11132 4654 11134 4652 11128 4647 11126
4635 11202
TIME...MOT...LOC 2047Z 246DEG 47KT 4658 11170
RCGThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 PM MDT | Special Weather Statement | TFX | Madison | 34 min |
| Jul 3, 8:29 PM MDT | Special Weather Statement | TFX | Silver Bow | 31 min |
| Jul 3, 9:05 PM MDT | Special Weather Statement | TFX | Silver Bow | 25 min |
| Jul 3, 9:31 PM MDT | Special Weather Statement | TFX | Silver Bow | 14 min |
| Jul 3, 9:56 PM MDT | Special Weather Statement | TFX | Gallatin | 34 min |
| Jul 4, 3:14 PM MDT | Special Weather Statement | TFX | Beaverhead | 46 min |
| Jul 4, 3:19 PM MDT | Special Weather Statement | TFX | Broadwater | 26 min |
| Jul 4, 3:44 PM MDT | Special Weather Statement | TFX | Broadwater | 31 min |
| Jul 4, 4:01 PM MDT | Special Weather Statement | TFX | Beaverhead, Madison | 59 min |
| Jul 4, 4:17 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 28 min |
| Jul 4, 4:32 PM MDT | Special Weather Statement | TFX | Wheatland | 28 min |
| Jul 4, 4:49 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 26 min |
| Jul 4, 5:09 PM MDT | Special Weather Statement | TFX | Madison | 66 min |
| Jul 4, 5:19 PM MDT | Special Weather Statement | TFX | Jefferson | 26 min |
| Jul 4, 5:39 PM MDT | Special Weather Statement | TFX | Judith Basin | 36 min |
| Jul 4, 5:40 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
| Jul 4, 5:41 PM MDT | Special Weather Statement | TFX | Meagher | 34 min |
| Jul 4, 5:48 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 42 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.